Pityriasis versicolor with cutaneous atrophy

Cataldo Patruno, Francesco Balato, Fabrizio Ayala, Giacomo Riccio

Research output: Contribution to journalArticlepeer-review

Abstract

Atrophy is a rare occurrence in patients affected by pityriasis versicolor (PV). It is associated with the individual lesions of PV and is reported in patients after long-term application of topical corticosteroids. The present paper describes a case of atrophic PV in female who had used betamethasone valerate 0.1% ointment for 4 months. Avoidance of corticosteroid application and antifungal therapy led to the prompt resolution of PV with improvement of atrophy. The application of topical corticosteroids in areas of impaired cutaneous barrier seems to be the critical factor for the development of atrophy in PV affected patients.

Original languageEnglish
Pages (from-to)94-95
Number of pages2
JournalAnnali Italiani di Dermatologia Allergologica Clinica e Sperimentale
Volume53
Issue number3
Publication statusPublished - Sep 1999

Keywords

  • Corticosteroids
  • Cutaneous atrophy
  • Pityriasis versicolor

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Pityriasis versicolor with cutaneous atrophy'. Together they form a unique fingerprint.

Cite this